MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR 150 CM 2 TIP; CATHETER, CONTINUOUS FLUSH

STRYKER NEUROVASCULAR CORK EXCELSIOR 150 CM 2 TIP; CATHETER, CONTINUOUS FLUSH
Catalog Number M0031441890
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the coil was jammed inside the microcatheter.In addition, the ptfe (polytetrafluoroethylene) was visible from the distal end of the catheter.It is most probable that procedural or anatomical factors encountered during the procedure contributed to the reported event resulting in excessive force used which would have resulted in the ptfe inner lining peeling.An assignable cause of ¿cause traced to component failure¿ will be assigned to the reported and analyzed event as the issue is associated with a product that meets the design and manufacture specifications and was used in accordance with the dfu (direction for use) but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Analysis of the returned device found that the ptfe (polytetrafluoroethylene) coating had peeled/scraped off.There was no clinical consequence to the patient as a result of this event.

Brand Name
EXCELSIOR 150 CM 2 TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8406221
Report Number3008881809-2019-00065
Device Sequence Number312576
Product Code KRA
UDI-Device Identifier04546540688125
UDI-Public04546540688125
Combination Product (Y/N)N
PMA/510(K) Number
K994155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberM0031441890
Device Lot Number19383297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR